Top
20
Doctor insights on: Does Diarrhea Affect Birth Control

Share
1

1
Does diarrhea affect birth control?

Does diarrhea affect birth control?

Get u out of mood?: If you mean affect birth control pills-not really. Severe malabsorption to affect absorption of meds, including bcp, not common, but possible. No effect on barrier methods like condoms, diaphragm, foams, or others, like iud. ...Read more

See 1 more doctor answer
Dr. Oscar Novick
2,182 doctors shared insights

Loose Stools (Definition)

Loose stools is a symptom in which a person's stool (poop) does not hold its shape after it goes into the toilet. Instead of remaining a shaped piece of poop, the poop spreads out in the toilet bowl water. Very loose stool is called diarrhea. Loose stool can be caused by infections, certain foods or drinks, ...Read more


4

4
Can light diarrhea lower birth control effectiveness?

Can light diarrhea lower birth control effectiveness?

Unlikely: Diarrhea is a symptom of the lower gut, large intestine. The pill is absorbed in the small intestine. No need to worry. ...Read more

6

6
What to do if I have diarrhea on birth control, should I be worried?

What to do if I have diarrhea on birth control, should I be worried?

Less effective: The effectiveness of birth control pills clan be diminished, when a woman experiences diarrhea. It would be a good idea to use condoms as a back up. ...Read more

7

7
Does one night of diarrhea affect the effectiveness of your birth control?

Does one night of diarrhea affect the effectiveness of your birth control?

Likely not: A bout of diarrhea that is infrequent will not likely affect your birth control pills. If you have a medical condition that causes chronic (ongoing) diarrhea, such as inflammatory bowel disease, this may affect the absorption and effectiveness of the birth control pill. If this is the case, discuss it with your doctor. When taken consistently, the failure rate is <1%. In typical use, it's about 9%. ...Read more

See 1 more doctor answer
9

9
Will it affect my birth control if I have diarrhea 13 hours after taking it?

Will it affect my birth control if I have diarrhea 13 hours after taking it?

No: Birth control pills are absorbed within about 3 hours from taking them. So if your diarrhea started 13 hours later it shouldn't affect your pill. If you have diarrhea for several days, consider using a back-up method. ...Read more

11

11
Is it normal to have diarrhea everything month around the time I ovulate? This happens every month, ever since I stop my birth control

Is it normal to have diarrhea everything month around the time I ovulate? This happens every month, ever since I stop my birth control

Likely normal: There are many manifestations of hormonal effects of menstruation and ovulation. Some experience constipation, others experience diarrhea. While other hormones probably contribute, prostaglandins may be a culprit in some diarrhea you are experiencing. If you want to try something to slow the diarrhea down I suggest adding fiber to your diet even in the form of capsules. Stay well. ...Read more

12

12
Does 1 night of diarrhea effect birth control? Started new pack at 9pm, had diarrhea from midnight-6am. Very good compliance w taking pills.

Does 1 night of diarrhea effect birth control? Started new pack at 9pm, had diarrhea from midnight-6am. Very good compliance w taking pills.

Should not...: As long as you are able to take the pill orally and keep it down (not throw up), then the presence of diarrhea should not affect the efficacy of the pill. That being said, remember that the pill is not 100% effective. ...Read more

See 1 more doctor answer
14

14
I had diarrhea three times in a 24 hour timespan, should l take another birth control pill?

I had diarrhea three times in a 24 hour timespan, should l take another birth control pill?

Not necessary: If you are concerned, use a back up method for contraception, such as a condom. If your diarrhea persists, see a Provider and check that out. ...Read more

16

16
What can cause diarrhea after birth control pill?

What can cause diarrhea after birth control pill?

? if related: Diarrhea is an unusual side effect from birth control pills. Please see your physician to determine the cause of the diarrhea. ...Read more

17

17
Does diarrhea effect the birth control pill at all?

Does diarrhea effect the birth control pill at all?

No: No effect on pill effectiveness due to diarrhea. ...Read more

18

18
Do I need to take an extra birth control pill if I have diarrhea?

Do I need to take an extra birth control pill if I have diarrhea?

No: Diarrhea will not affect birth control pills and you should continue taking them once per day. ...Read more

See 1 more doctor answer
20

20
If you are coming off birth control pills, could that cause diarrhea?

If you are coming off birth control pills, could that cause diarrhea?

I have never heard: Of that, and I have never had any of my pts have that problem after stopping the pill most likely that is being caused by a virus or bacteria, please call your doc for evaluation. ...Read more

Dr. Jeff Livingston
2,394 doctors shared insights

Contraception (Definition)

Contraceptiion is a means of preventing conception (or fertilization). There are hormonal and non hormonal methods of preventing sperm and egg from meeting. Talk to your doctor or clinic about what options are best for you. There are short acting methods (condoms, pills, patch, ring) and long ...Read more


Dr. Jeffrey Stevens
4 doctors shared insights

Birth Control (Definition)

Also known as contraception, birth control is a method to prevent pregnancy. Some methods of birth control include a vasectomy, tubal ligation, oral contraceptive pills, vaginal rings, hormone injections, condoms, diaphragms, sponges, ...Read more